From Indiana, USA:
My cousin is a 15 year old male who was diagnosed with Type 1 diabetes almost 6 years ago. A few weeks ago he was diagnosed manic depressive and has been put on Prozac [a medication for depression]. Is that safe? Can that affect anything with his diabetes? Is that common? I'm very concerned. Should I be?
Prozac (and other anti-depression medications) are routinely used in people with diabetes, either for depression or for treatment of painful diabetic neuropathy, and I do not expect any adverse effects on his diabetes. And, since such medications should help the patient's depression, they therefore might help improve the blood sugar control!
Original posting 1 Sep 97
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:08:54
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.